MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER

VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER
Model Number 7266V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 02/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A returned product evaluation was unable to be completed as no device was returned for investigation.The manufacturing records were reviewed, and no non-conformances are noted.Based on the limited information, the cause of the separation is undeterminable.
 
Event or Problem Description
Patient was having a cardiac catheterization through the right femoral vein.The vein was accessed using a micro puncture needle.The needle was taken out and micro puncture sheath broke off from the base with sheath still inside the soft tissue and vein with the wire still present.The cardiologist was unable to retrieve the sheath superficially.A general surgeon was called in to perform a right groin exploration to remove the sheath.
 
Additional Manufacturer Narrative
One micro-introducer sheath was returned on june 4, 2019 for evaluation; a guidewire also returned.The guidewire was visually inspected, and no damage was present.The micro-introducer sheath was separated just distal to the hub.An angled cut was observed at the separation point on the shaft section that was still connected to the hub.The cut angle and direction visually aligned with an external cut.The separation point on the proximal end of the sheath shaft also had a cut present along with stretched material and several other marks.Based on the event description, it is unknown which marks are related to the separation versus which marks relate to the retrieval.The distal tip of the sheath was examined, and no damage was present.The cause of the shaft separation was unable to be determined due to the limited event details leading up to the separation, but the investigation determined it was not related to a manufacturing issue.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key8484200
Report Number2134812-2019-00020
Device Sequence Number1922321
Product Code DYB
UDI-Device IdentifierM2067266V0
UDI-PublicM2067266V0
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2021
Device Model Number7266V
Device Lot Number639120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;